PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Asymptotic distribution and symmetric means of algebraic numbers

Volume 168 / 2015

Igor E. Pritsker Acta Arithmetica 168 (2015), 121-138 MSC: Primary 11C08; Secondary 11R09, 30C15. DOI: 10.4064/aa168-2-3


Schur introduced the problem on the smallest limit point for the arithmetic means of totally positive conjugate algebraic integers. This area was developed further by Siegel, Smyth and others. We consider several generalizations of the problem that include questions on the smallest limit points of symmetric means. The key tool used in the study is the asymptotic distribution of algebraic numbers understood via the weak$^{*}$ limits of their counting measures. We establish interesting properties of the limiting measures, and find the smallest limit points of symmetric means for totally positive algebraic numbers of small height.


  • Igor E. PritskerDepartment of Mathematics
    Oklahoma State University
    Stillwater, OK 74078, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image